MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 ANTIGEN SELF-TEST; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. BINAXNOW COVID-19 ANTIGEN SELF-TEST; CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM
Catalog Number 195-160
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The remainder of the investigation remains in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The consumer reported pouring reagent on the swab prior to inserting the swab in her nostril.Consumer reported a little burning feeling but dissipated after cleaning with water.Although requested, no additional patient information including treatment and outcome was provided.
 
Additional Manufacturer Narrative
Investigation conclusion: technical service advised the customer to rinse their nose with lots of water and provided the customer with the poison.Org website containing poison control numbers should they experience additional symptoms.According to the package insert in195150c v.3.0: a.Prepare for the test.3.Remove dropper bottle cap.Hold dropper bottle straight over top hole, not at an angle.Put 6 drops into top hole.Do not touch card with tip.B.Collect nasal sample.4.Open swab package at stick end.Take swab out.5.Swab both nostrils carefully as shown.Insert the entire soft tip of the swab into a nostril (usually 1/2 to 3/4 of an inch).You do not need to go deeper.Using medium pressure, rub the swab against all of the inside walls of your nostril.Make at least 5 big circles.Do not just spin the swab.Each nostril must be swabbed for about 15 seconds.Using the same swab, repeat step 5 in your other nostril.Precautions: 20.The reagent solution contains a harmful chemical (see table below).If the solution contacts the skin or eye, flush with copious amounts of water.If irritation persists, seek medical advice: https://www.Poison.Org/contact-us or 1-800-222-1222.Based on the above summary the investigation is deemed complete.The product will continue to be monitored and tracked.

Brand Name
BINAXNOW COVID-19 ANTIGEN SELF-TEST
Common Device Name
CORONAVIRUS ANTIGEN DETECTION TEST SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough,
ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough,
MDR Report Key15074464
Report Number1221359-2022-03624
Device Sequence Number5489538
Product Code QKP
UDI-Device Identifier00811877011330
UDI-Public01008118770113301721111310148985
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EUA210264
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number195-160
Device Lot Number148985
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2022
Supplement Date Received by Manufacturer07/22/2022
Initial Report FDA Received Date07/21/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite